MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0° X3 INSERT 36MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0° X3 INSERT 36MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 623-00-36H
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes Pain (1994); Injury (2348); Joint Dislocation (2374)
Date of Event 07/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There was another event for the lot referenced.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
Patient called stating he had a left hip implant on (b)(6) 2005.Patient noted that 2 months ago as he got up from using the bathroom he noticed pain.Patient stated his pelvis and femur disconnected.Patient underwent revision surgery on (b)(6) 2018 to stryker devices.
 
Additional Manufacturer Narrative
An event regarding disassociation of a femoral head from the stem trunnion involving a trident liner was reported.Conclusions: it was reported that the patient stated that his pelvis and femur disconnected.Material analysis of the returned devices noted that damage was observed on the stem trunnion and head taper.This damage was consistent with wear mechanisms due to the cyclic contact between the head taper and stem trunnion after the loss of their taper lock.Debris was also observed on the stem trunnion.Eds showed the stem was consistent with astm f1813 alloy, the head was consistent with astm f1537 alloy, the cable was consistent with astm f90 alloy and the debris was consistent with a corrosion product, stem base alloy and biological material.Scratching was observed on the insert, which is a common damage mode of uhmwpe.Yellow discoloration consistent with absorption of synovial fluid was also observed on the insert.Based on the provided information the product reported in this investigation did not contribute to the event.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.Product surveillance will continue to monitor for trends.
 
Event or Problem Description

Brand Name
TRIDENT 0° X3 INSERT 36MM ID
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7984813
Report Number0002249697-2018-03442
Device Sequence Number1395816
Product Code LPH
UDI-Device Identifier07613327039559
UDI-Public07613327039559
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K033716
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Device Explanted Year2018
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2010
Device Catalogue Number623-00-36H
Device Lot Number27609601
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2018
Initial Date Received by Manufacturer 09/21/2018
Supplement Date Received by Manufacturer01/25/2019
Initial Report FDA Received Date10/19/2018
Supplement Report FDA Received Date02/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age76 YR
Patient Weight145